RSS
 

Archive for the ‘Health’ Category

Expert Patient Programme a life saver

07 Apr

So there I was with a series of long term conditions. What to do?

Wait it out? Wait for each hospital appointment for affirmation that I had an identity ?

Worry about the future ? Feel anxious every time the w word or the b word were mentioned on the radio?

Then lo and behold , a nice volunteer at the Job Centre suggested a course.

A course? I love learning and keeping my mind active. What will I be learning?

A free course for people with long term conditions.

The Expert Patient Programme.

So I sent an email and received a phone call from a nice lady named Jemma to talk over  whether the course would meet my needs.

I decided it would and it did. By jove it did.

From the friendly welcome by the tutors , the kindness of fellow students, the laughter at the break-

our parties in the kitchen as we called them- the action plan for each week’s homework,

the pride in achievement, the reunions.

I loved it so much I took part in a series of 3 videos to talk about how good Expert Patient Programme  is.

And that was fun too with Jemma and Loren and post production meeting and emails all keeping me active in the community which is the most important part of a sick person’s life.

The message- don’t sit back, grab those opprtunities as they appear .

Knowledge is power.

 

It’s been a while (longtime)

01 Mar

So, my desire to write a bit came back today. Since my last blog ,I have studied computers in more detail with certificates to prove it. Luckily I grabbed the chance when I had it as the course has lost its funding and the facility has closed. Grabbing chances has become my motto in recent months.

When the weather is fine, I try to get out and about, taking photos of sights and scenes .If an event is on, I try to get a glimpse of the action. The reason for this is my health condition varies so much with constant new situations to face, to such an extent that a relapse in my eyes in the last 2 weeks came as a kind of relief- I knew what treatment to expect, steroid injection in the eye included. Of course, there is ongoing worry but thankfully there is treatment available and a caring health professional team.

On the first day of March, I am sitting and thinking of new beginnings. A new beginning with a clean bill of health would be great but not likely anytime soon. A new beginning in what I do with my life has been prescribed and greatly occupies my thoughts. I am a great believer that something will turn up. So in the meantime I will keep practising getting my thoughts into a short blog.

 

 
No Comments

Posted in Health, Life

 

a year of learning dangerously

22 Sep

Injections in your face are not really so bad,

I continue on a learning curve I never dreamed possible-going up and down on doses of steroids that definitely make me react strangely .Take the other afternoon.There i was waiting on the station platform, well away from the edge ,waiting for my train to be announced, when i looked into the distance and saw what I thought was a man about to jump off a building.

What to do?

I looked left and right and noone was reacting.I peered into the distanceand realised my mistake .It was a street light.Thank God I hadn’t shouted -don’t jump !!

I make mistakes all the time but fortunately not of that magnitude.So what is happening with my sight. The latest is some sort of swelling at  the back of the operated eye is limiting vision. rather than filling me up with more drugs in addition to the cocktail I currently take ,a little injection in my face will do the trick and really it’s not so bad but my face is large and round.

By the way,my divorce case went to court this week ,I got a tax refund and I went to see Tinker ,tailor ,soldier ,spy-a film from the novel by John Le Carre which I have read about 10 times so life remains interesting and the learning continues.

 

Mrs Rohan… Don’t Make Any Big Decisions While Taking Steroids

01 Jul

There I was still an inpatient recovering some vision with the help of steroids.

My condition was officially called acute  uvitis, which meant I needed to avoid the sunlight ( and to some extent I still do ). The prognosis was good which meant I should recover. The therapy was high doses of steroids which would gracually be decreased.

Side effects – depression ( I was advised to eat chocolate to overcome that ), weight gain ( I am 20 kilos heavier than when I first started the treatment ) and various other nasties that I won’t mention at this stage but my recovery generally involved staying home and avoiding other people.

For a person who likes crowds and lots of company – one of the reasons teaching appeals, I had many lonely hours. I listened to the radio, prayed, cooked, slept and developed my Facebook network.

To pass the time I clicked like on pages that interest me and wrote to various famous people – The Queen, Britney Spears, Mr Bean, Didier Drogba. Unknowns to me, my every word was being read by facebook users who invited me to be a friend. Out of curiosity I accepted and now have friends in 48 countries at last count. Read the rest of this entry »

 
No Comments

Posted in Health

 

High Dose Steroids Will Make You Sing… or Cry

30 Jun

At the end of the first week in hospital when every test known to medicine had been done,  the doctors found I was as strong as a horse and decided they would take action.

So it was decided that high dose steroids would get me seeing again. They are given via an intavenous injection lasting about an hour while the patient is under constant supervision. It doesn’t hurt but you have a strange feeling when facing the unknown. As luck would have it a number of cousins arrived to visit, most of whom were nurses so I had plenty of supervision and chat to keep me amused.

Prior to the treatment the doctor told me high dose steroids would either make me sing or cry. He was right, in fact music became a great companion. On the day the cousins visited. Cousin Mary brought me a radio which has been my constant companion ever since.  Even sleeping with me. Read the rest of this entry »

 
No Comments

Posted in Health

 
 

Welcome KatherineRohan.com

Log in

Lost your password?